Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Schur-Weyl duality and the free Lie algebra

Authors: Stephen Doty and J. Matthew Douglass
Journal: Proc. Amer. Math. Soc. 145 (2017), 3263-3277
MSC (2010): Primary 17B01, 20G43
Published electronically: January 31, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an analogue of Schur-Weyl duality for the space of homogeneous Lie polynomials of degree $ r$ in $ n$ variables.

References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnold, The cohomology ring of the group of dyed braids, Mat. Zametki 5 (1969), 227-231 (Russian). MR 0242196
  • [2] David Benson and Stephen Doty, Schur-Weyl duality over finite fields, Arch. Math. (Basel) 93 (2009), no. 5, 425-435. MR 2563588,
  • [3] Charles W. Curtis and Irving Reiner, Methods of representation theory. Vol. I, With applications to finite groups and orders, Pure and Applied Mathematics, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1981. MR 632548
  • [4] J. Matthew Douglass, Götz Pfeiffer, and Gerhard Röhrle, Cohomology of Coxeter arrangements and Solomon's descent algebra, Trans. Amer. Math. Soc. 366 (2014), no. 10, 5379-5407. MR 3240927,
  • [5] Adriano M. Garsia, Combinatorics of the free Lie algebra and the symmetric group, Analysis, et cetera, Academic Press, Boston, MA, 1990, pp. 309-382. MR 1039352
  • [6] Roe Goodman and Nolan R. Wallach, Representations and invariants of the classical groups, Encyclopedia of Mathematics and its Applications, vol. 68, Cambridge University Press, Cambridge, 1998. MR 1606831
  • [7] J. A. Green, Polynomial representations of $ {\rm GL}_{n}$, Second corrected and augmented edition, With an appendix on Schensted correspondence and Littelmann paths by K. Erdmann, Green and M. Schocker. Lecture Notes in Mathematics, vol. 830, Springer, Berlin, 2007. MR 2349209
  • [8] G. D. James, The irreducible representations of the symmetric groups, Bull. London Math. Soc. 8 (1976), no. 3, 229-232. MR 0417272
  • [9] A. A. Klyachko,
    Lie elements in the tensor algebra,
    Siberian Math. J. 15 (1974), 914-921.
  • [10] G. I. Lehrer and Louis Solomon, On the action of the symmetric group on the cohomology of the complement of its reflecting hyperplanes, J. Algebra 104 (1986), no. 2, 410-424. MR 866785,
  • [11] Christophe Reutenauer, Free Lie algebras, London Mathematical Society Monographs. New Series, vol. 7, The Clarendon Press, Oxford University Press, New York, 1993. MR 1231799

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 17B01, 20G43

Retrieve articles in all journals with MSC (2010): 17B01, 20G43

Additional Information

Stephen Doty
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60660

J. Matthew Douglass
Affiliation: Department of Mathematics, University of North Texas, Denton, Texas 76203

Keywords: Schur-Weyl duality, free Lie algebra
Received by editor(s): September 28, 2015
Received by editor(s) in revised form: September 7, 2016
Published electronically: January 31, 2017
Additional Notes: This work was partially supported by grants from the Simons Foundation (Grant #245975 to the first author and #245399 to the second author)
The second author would like to acknowledge that some of this material is based upon work supported by (while serving at) the National Science Foundation
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society